Note: Mumsnet has not checked the knowledge, experience or professional qualifications of anyone posting on Mumsnet Talk, so this is not necessarily the best place to seek help if you're feeling seriously distressed or suicidal. Mumsnet cannot be held responsible for any advice given on the site. If you need help urgently, please see our mental health web guide which can point you to expert advice and support.

sertraline - morning or night?

(42 Posts)
darjeelingdarling Tue 21-Jan-14 21:03:47

I'm starting to wonder if I'm in too much sertraline or need to take it in the evening.

When I was on 50, I felt pepped up in the day and slept well at night. moved to 100 and haven't really felt with it since , though I've had a run of illnesses too. on 150 throxine too but that's pretty high for me - but I'm puzzled as to why I'm so dozy? would taking in the evening make a difference?

tia

darjeelingdarling Wed 22-Jan-14 06:55:18

bump smile

my dd is on sertraline, she was told to take it in the morning as it stops ppl from sleeping if it's taken at night, she has to take it before 9am or it affects her sleep.

darjeelingdarling Wed 22-Jan-14 09:09:34

thanks - I've been told different things by different people inc drs!

absentmindeddooooodles Wed 22-Jan-14 09:20:53

Ive just started on it a week ago. My doc told me to takeit at night.

Seems people are being given conflicting advice :-/

Megbeth Wed 22-Jan-14 15:41:41

All my Drs & psychiatrist have said to take it in the morning.

darjeelingdarling Wed 22-Jan-14 15:51:45

tbh I've not noticed a difference either way so far but I am wondering if the 100 I'm on is too much as I felt better on 50. I'm struggling with tiredness but am on a high dose of thyroxine so it shouldn't be that, though awaiting latest results.

Le1890 Fri 24-Jan-14 10:00:05

I was told to take it in the morning but if I do I feel so nauseous so I take it at night.

MirandaWest Fri 24-Jan-14 10:01:26

I took it at night as it made me sick if I took it in the daytime (suspect I was still feeling sick but was asleep).

darjeelingdarling Fri 24-Jan-14 15:29:23

thanks smile

I don't feel sick on it.

I'm going to try going down to 50 as my thyroid is fine and sert is making me too muggy.

anyone tried before? Dr thought I'd be ok going straight to 50 but I'm not sure.confused

PublicEnemyNumeroUno Thu 30-Jan-14 14:04:42

I feel like I can't win with Setraline, if I take it at night it knocks me out and I struggle to get up in the morning, plus have to have a nap during the day.

If I take it in the morning I can't sleep.

I've started taking it mid-day so we'll see how that pans out confused

MonsterMunchMe Thu 30-Jan-14 15:22:44

I'm on 100mg of sertraline. I find middle of the day is best.

But I do get some utterly freaky dreams! They are so real and so vivid I quite often wake up scared! Does anyone else get this? Sorry for the high jack OP!

darjeelingdarling Thu 30-Jan-14 20:19:51

no, no probs monster!

yes to very vivid dreams, though not as bad as seroxat/peroxatine (?) where I hallucinated in the morning, but those dreams could also be really violent. my seroxat ones are nonsensical and silly, which is nice I guess!

I think morning is working ok ish, midday wouldn't work well for me, I'd get in a real muddle!

I also think I've been struggling a tad thyroid wise; I can feel that getting better and that's making me less muggy, but I still think I was better at only 50.

PublicEnemyNumeroUno Fri 31-Jan-14 09:36:31

My dreams at very vivid and weird too, last night I dreamt I had given birth to a baby that only had one arm sad I woke up and couldn't get back to sleep for ages

I'm not even pregnant btw

absentmindeddooooodles Fri 31-Jan-14 10:42:57

The dreams are awful! I cant get to sleep at night. WhenI finally do I have horrendous dreams and then wake up between 330 and 4am. Awake for a couple of hours then. Not great.

When dis people really start to see an improvemwnt in anxiety etc? Ive been on it two weeks now. Fwlt great for a few days but now feeling sicky and knackered again.

darjeelingdarling Sat 01-Feb-14 07:06:11

my dreams come nearer early morning; an wondering if that's when the drug is wearing off if the half life is 24 hours?

I noticed and improvement in anxiety within a couple of weeks but was best after 6-8. however that was on 50, I'm not feeling great on 100 so do want to scale back.

PublicEnemyNumeroUno Sat 01-Feb-14 10:02:44

I'm on 100mg, have been for 4 months, never felt better, I dont want to come off them to be honest, my social anxiety has completely disappeared

Its only my dreams that give me anxiety in the middle of the night now. Another horrible one last night, about DH cheating on me right in front of me then me beating the crap out of the woman he was with sad

darjeelingdarling Sat 01-Feb-14 11:00:19

sad public. I had very similar stuff on seroxat but it could also have been the result of circumstances at the time. I wonder if some sort of talking therapy might help too?

PublicEnemyNumeroUno Sat 01-Feb-14 11:27:34

I've been offered CBT in the past but its really really not my kinda thing, in prefer to deal with this stuff on my own, it took me 3 years to actually speak to my doctor about my anxiety.

I just wonder WTF is going on in my subconscious for my brain to think of these things. I also keep dreaming about family members who have died and stuff, and the dreams feel sooo real

wetwetwetfan Wed 05-Feb-14 17:42:32

Glad I saw this thread. I tried it in the morning but had bad sickness, tried late at night but dreams and disturbed sleep was horrendous. Now take it early evening with my tea. I still also get the strange, vivid and sometimes scary and upsetting dreams... wake up crying sometimes. I think that now sickness seems to have passed I might try mornings again. See if it shops the dreams....

CaffeinatedKitten Wed 05-Feb-14 18:20:18

I've been taking it at about 10pm and it really isn't doing good things for my ability to get out of bed. I'm drifting it back a few hours to see if that helps. The sickness and jitters are still about, as is the lack of appetite.

darjeelingdarling Thu 06-Feb-14 19:55:56

hugs all round brew thanks it's not fun. sad The dreaming can be so difficult as it feels so real and I used to find the emotions remained with me all day. they never improved with seroxat but have come and gone and come back again with sertraline.

I've been taking it at 10 am - 12 this week and noticed a big difference in my dreaming - it's much less. I'm feeling brighter too BUT I think it's due to thyroid levels getting better. I'm now wondering if they've had a knock while I was v poorly with bronchitis and a virus for 6 week hence the dozyness. still not all with it so think am still going to try back down to 50 (over half term!)

hope things improve for you all thanks

teawomen Thu 06-Feb-14 21:28:16

Hi I've been on 100mg since just before Christmas before that was 50mg for 8 weeks. I am constantly hungry anyone else like this?

CaffeinatedKitten Thu 06-Feb-14 21:56:53

I spoke to a pharmacist this morning. Apparently morning is advised as it wrecks sleep, as many of us have found. I've been advised to postpone my late dose and take it first thing instead.

tea I'm finding the opposite! I have virtually no appetite at all! and am forcing myself to eat.

brew

darjeelingdarling Sun 09-Feb-14 07:59:17

Kitten, how long have you been taking it? I found it reduced appetite at first.

I've been taking it earlier since I was at work on wed, thur, Fri and dreams are back, might be just me though!

going to bite bullet and drop to 75 today.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now